Alert archive / Puerto Rico / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS JSJ
NWS JSJ issued this flash flood watch at Jul 22, 2007, 6:24 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2007, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 23, 2007, 3:29 AM CDT
- In force
- 9 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA62 TJSJ 222324 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 724 PM AST SUN JUL 22 2007 PRZ001>004-012-013-VIZ001-002-231000- /O.NEW.TJSJ.FF.A.0003.070722T2324Z-070723T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA- VIEQUES-ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...BAYAMON... CAROLINA...CATANO...GUAYNABO...SAN JUAN...TOA ALTA...TOA BAJA... TRUJILLO ALTO...CEIBA...CANOVANAS...FAJARDO...HUMACAO...LOIZA... LUQUILLO...NAGUABO...RIO GRANDE...ARROYO...GUAYAMA...MAUNABO... PATILLAS...SALINAS...YABUCOA...AGUAS BUENAS...CAGUAS...CAYEY... CIDRA...COMERIO...GURABO...JUNCOS...LAS PIEDRAS...SAN LORENZO... CULEBRA...VIEQUES...ST THOMAS ST JOHN AND ADJACENT ISLANDS... ST CROIX 724 PM AST SUN JUL 22 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO... CULEBRA...EASTERN INTERIOR...NORTHEAST...SAN JUAN AND VICINITY... SOUTHEAST AND VIEQUES. IN THE U.S. VIRGIN ISLANDS...ST CROIX AND ST. THOMAS ST. JOHN AND ADJACENT ISLANDS. * UNTIL 6 AM AST MONDAY * A TROPICAL WAVE IS MOVING ACROSS THE LOCAL AREA PRODUCING HEAVY RAIN AND THUNDERSTORMS OVER THE SECTORS MENTIONED ABOVE. * DOPPLER RADAR SHOWED ADDITIONAL SHOWERS THAT WILL MOVE ACROSS THESE PLACES LATER THAT MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
1 follow-up statement
000 WGCA62 TJSJ 230829 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 429 AM AST MON JUL 23 2007 PRZ001>004-012-013-VIZ001-002-230930- /O.CAN.TJSJ.FF.A.0003.000000T0000Z-070723T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA- VIEQUES-ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...BAYAMON... CAROLINA...CATANO...GUAYNABO...SAN JUAN...TOA ALTA...TOA BAJA... TRUJILLO ALTO...CEIBA...CANOVANAS...FAJARDO...HUMACAO...LOIZA... LUQUILLO...NAGUABO...RIO GRANDE...ARROYO...GUAYAMA...MAUNABO... PATILLAS...SALINAS...YABUCOA...AGUAS BUENAS...CAGUAS...CAYEY... CIDRA...COMERIO...GURABO...JUNCOS...LAS PIEDRAS...SAN LORENZO... CULEBRA...VIEQUES...ST THOMAS ST JOHN AND ADJACENT ISLANDS... ST CROIX 429 AM AST MON JUL 23 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS HAS BEEN CANCELLED. ONLY ISOLATED PASSING SHOWERS WILL BE NOTICED FROM TIME TO TIME THIS MORNING ACROSS THE EASTERN HALF OF THE ISLAND. A DRY AIRMASS AND MORE STABLE CONDITIONS ARE EXPECTED WITHIN THE NEXT COUPLE OF HOURS TO ENTER THE LOCAL AREA AS AFRICAN DUST MAKE ITS WAY TOWARDS THE FORECAST AREA TO LIMITED SHOWER AND THUNDERSTORM ACTIVITY. THEREFORE...THE FLASH FLOOD WATCH EARLIER ISSUED FOR PORTIONS OF THE EAST OF PUERTO RICO...CULEBRA...VIEQUES AND THE U.S. VIRGIN ISLANDS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 3:58 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 22, 3:58 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 458 PM AST SUN JUL 22 2007 .DISCUSSION...A TROPICAL WAVE...WITH AXIS EXTENDING FROM THE CARIBBEAN SOUTH OF PUERTO RICO NORTHEAST TO JUST EAST OF THE U.S. VIRGIN ISLANDS LATE THIS AFTERNOON...WILL CONTINUE MOVING WEST ACROSS THE REMAINDER OF THE LOCAL AREA TONIGHT THROUGH MONDAY MORNING...ACCOMPANIED BY CLOUDINESS...SHOWERS...THUNDERSTORMS AND GUSTY WINDS. EXPECT SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE TO AFFECT THE LOCAL ISLANDS... ESPECIALLY THE EASTERN HALF OF PUERTO RICO AND ACROSS THE COASTAL WATERS. THE MOST LIKELY AREAS FOR CONTINUED LOCALIZED FLOODING APPEAR TO BE THE NORTHEAST AND NORTH SECTIONS OF PUERTO RICO... FROM FAJARDO AND LUQUILLO WEST NORTHWEST THROUGH CAROLINA AND SAN JUAN AND THEN CONTINUING THROUGH VEGA ALTA AND VEGA BAJA. THIS TROPICAL WAVE WILL THEN MOVE AWAY FROM THE LOCAL REGION LATER MONDAY AND MONDAY NIGHT...WITH SOMEWHAT DRIER AND MORE STABLE AIR ENCOMPASSING THE LOCAL ISLANDS FOR MONDAY NIGHT THROUGH EARLY WEDNESDAY...BUT CERTAINLY DO NOT EXPECT COMPLETELY DRY CONDITIONS...AS PATCHES OF MOISTURE IN THE EASTERLIES AND AT LEAST MARGINALLY FAVORABLE UPPER LEVEL CONDITIONS IN COMBINATION WITH LOCAL EFFECTS...SHOULD ALLOW FOR ISOLATED TO SCATTERED CONVECTION. THE NEXT TROPICAL WAVE IS STILL EXPECTED TO MOVE ACROSS THE LOCAL AREA LATER WEDNESDAY THROUGH WEDNESDAY NIGHT. && .MARINE...ACTIVE WEATHER WILL CONTINUE ACROSS THE WATERS TONIGHT THROUGH AT LEAST MONDAY MORNING...AS THE TROPICAL WAVE MOVES ACROSS THE REMAINDER OF THE LOCAL AREA. GENERALLY EXPECT WINDS OF 13 TO 21 KNOTS AND SEAS OF 3 TO 6 FEET ACROSS THE REGIONAL WATERS THROUGH TUESDAY. THERE IS A PRECAUTIONARY STATEMENT FOR ALL OF THE LOCAL ATLANTIC AND CARIBBEAN WATERS FOR TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 90 78 90 / 50 50 70 20 STT 79 88 80 89 / 50 50 60 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
Hazardous weather outlook, Jul 22, 5:00 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SUN JUL 22 2007 PRZ001>013-AMZ710>750-231000- 600 AM AST SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A TROPICAL WAVE IS EXPECTED TO MOVE THROUGH THE AREA THIS AFTERNOON THROUGH MONDAY...ACCOMPANIED BY STRONG LOW LEVEL WINDS. SQUALLS...AND HEAVY SHOWERS AND THUNDERSTORMS ARE THUS EXPECTED TO ACCOMPANY THIS WAVE...AND WILL BE CAPABLE OF PRODUCING ADVERSE MARINE AND COASTAL MARINE CONDITIONS. .DAYS TWO THROUGH SEVEN...THE NEXT TROPICAL WAVE IS EXPECTED TO MOVE THROUGH THE AREA LATE WEDNESDAY INTO THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. VIZ001-002-AMZ710>730-231000- 600 AM AST SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A TROPICAL WAVE IS EXPECTED TO MOVE THROUGH THE AREA THIS AFTERNOON THROUGH MONDAY...ACCOMPANIED BY STRONG LOW LEVEL WINDS. SQUALLS...AND HEAVY SHOWERS AND THUNDERSTORMS ARE THUS EXPECTED TO ACCOMPANY THIS WAVE...AND WILL BE CAPABLE OF PRODUCING ADVERSE MARINE AND COASTAL MARINE CONDITIONS. .DAYS TWO THROUGH SEVEN...THE NEXT TROPICAL WAVE IS EXPECTED TO MOVE THROUGH THE AREA LATE WEDNESDAY INTO THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Flash Flood Watches in Puerto Rico, 2007Flash Flood Watches in U.S. Virgin Islands, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.